We report the clinical course of a 43-year-old woman in remission from diffuse large B-cell lymphoma after the combination chemotherapy including hydroxydaunorubicin (anthracycline), who presented in severe congestive heart failure due to anthracycline-induced cardiomyopathy 8 months after the end of chemotherapy. She was initially treated with intra-aortic balloon pumping, followed by conversion to left ventricular assist with an Abiomed AB5000 and right ventricular assist with a centrifugal pump and a membrane oxygenator due to sharp deterioration of her heart and lung functions. With intensive medical treatments during biventricular support, her cardiac and respiratory functions gradually improved, although moderate mitral regurgitation had not been spontaneously corrected with left ventricular unloading. On the 64th day on biventricular support, the patient underwent mitral valve annuloplasty to correct regurgitation using cardiopulmonary support. As an expected result, she was weaned from biventricular assist successfully 8 days after mitral surgery (on the 72nd day on the biventricular support). The patient discharged uneventfully from our hospital and survives currently at home 4 months after weaning from the ventricular assist devices. As demonstrated in this report, aggressive biventricular support and requisite valve repairs are significantly useful for recovery from severe anthracycline-induced cardiomyopathy of the patient with cancer in the last 5 years, who cannot be a recipient for heart transplantation.
To read this article in full you will need to make a payment
Purchase one-time access:Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
One-time access price info
- For academic or personal research use, select 'Academic and Personal'
- For corporate R&D use, select 'Corporate R&D Professionals'
Subscribe:Subscribe to Journal of Cardiac Failure
Already a print subscriber? Claim online access
Already an online subscriber? Sign in
Register: Create an account
Institutional Access: Sign in to ScienceDirect